MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 3 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Model Number 75100476
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 06/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a thr have been performed on (b)(6) 2022, when the patient was chopping wood, tripped and fell heavily on his operative side causing a peri-prosthetic fracture 5/52 post daa surgery.An revision surgery was performed on (b)(6) 2022 to treat the adverse event using orif, cabling with trochanteric plate/cables, redapt stem, ox head.This was a revision surgery, not attributed to prosthesis.Further patient information is unknown.
 
Additional Manufacturer Narrative
Internal complaint reference: case-2022-00108292-1.
 
Additional Manufacturer Narrative
H3, h6: it was reported that after a total hip replacement have been performed on (b)(6) 2022, when the patient was chopping wood, tripped and fell heavily on his operative side causing a peri-prosthetic fracture 5/52 post direct anterior approach surgery.A revision surgery was performed on (b)(6) 2022 to treat the adverse event using orif (open reduction and internal fixation), cabling with trochanteric plate/cables, redapt stem, oxinium head.The device, used in treatment, was not returned for investigation.A product evaluation could therefore not be performed.The performance of the device is within the risks that are anticipated in the risk management documentation of the product, both in occurrence and severity.A complaint history review was performed on the reported batch number.No additional complaints for the batch in scope were detected.Review of past corrective actions was performed and no further escalation is required.A review of the production documentation did not detect any deviation that could have contributed to the reported failure mode bone fracture.There is no indication that the reported device failed to meet manufacturing specifications upon release for distribution.The peri-prosthetic fracture and subsequent revision were reported as related to the patient's fall and is not associated with a mal-performance of the implant.The patient impact beyond the revision and expected transient post-operational convalescence period cannot be determined.The reported failure mode bone fracture is stated as a potential adverse device effects in the hip instruction for use of smith and nephew (lit.No.12.23 ed.03/21).Based on the available information, the reported failure mode bone fracture cannot be confirmed.There is no confirmed relationship between the reported event and the device.Should more information become available, the investigation will be reopened.No further clinical assessment is warranted and no further actions are deemed necessary at the time.Smith+nephew will continue to monitor this device for similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 3 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14807234
Report Number9613369-2022-00321
Device Sequence Number17354613
Product Code LWJ
UDI-Device Identifier07611996118674
UDI-Public07611996118674
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number75100476
Device Catalogue Number75100476
Device Lot NumberC2138556
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date06/24/2022
Supplement Report FDA Received Date08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXINIUM FEM HD 12/14 36 MM +0, LOT#:21GM21330
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age75 YR
Patient SexUnknown